Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 16, 2023, 11:38 AM CDT for Aransas County, San Patricio County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2023, 11:38 AM CDT (16:38 UTC)
- Expired
- May 16, 2023, 12:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 22 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 11:50 AM CDT | FLASH FLOOD | Portland, TX | PUBLIC REPORTED VIDEO OF STREET FLOODING WITH WATER UP TO CURB IN WEST PART OF PORTLAND. TIME FROM POST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030
WGUS54 KCRP 161638
FFWCRP
TXC007-409-161730-
/O.NEW.KCRP.FF.W.0013.230516T1638Z-230516T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1138 AM CDT Tue May 16 2023
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Southwestern Aransas County in south central Texas...
Southeastern San Patricio County in south central Texas...
* Until 1230 PM CDT.
* At 1138 AM CDT, Public reported ponding on street intersections.
Near stationary thunderstorms producing heavy rain across the
warned area. Up to 1 inch of rain has fallen. The expected
rainfall rate is 1 to 3 inches in 1 hour. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Corpus Christi, Portland, Ingleside, Aransas Pass and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2784 9741 2797 9732 2801 9715 2794 9712
2783 9737 2783 9738 2783 9739
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
EMF1 follow-up statement
880
WGUS74 KCRP 161702
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
1202 PM CDT Tue May 16 2023
TXC007-409-161730-
/O.CON.KCRP.FF.W.0013.000000T0000Z-230516T1730Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aransas TX-San Patricio TX-
1202 PM CDT Tue May 16 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT THIS
AFTERNOON FOR SOUTHWESTERN ARANSAS AND SOUTHEASTERN SAN PATRICIO
COUNTIES...
At 1202 PM CDT, the public reported thunderstorms producing heavy
rain across the warned area. Up to 1 inch of rain has fallen. The
expected rainfall rate is 1 to 3 inches in 1 hour. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Corpus Christi, Portland, Ingleside, Aransas Pass and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2784 9741 2797 9732 2801 9715 2794 9712
2783 9737 2783 9738 2783 9739
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 6:26 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 16, 6:26 AM CDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 626 AM CDT Tue May 16 2023 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 315 AM CDT Tue May 16 2023 Key Messages: - Chances for rain hang around for one more day _ Marginal Risk for flash flooding today The mid to upper level low over northern Mexico will continue to push eastward today, with the closed low in the 500 mb level expected to become an open wave by this afternoon draped over the Coastal Bend. With the CWA still on the divergent side of the upper- level low/trough and PWATs remaining elevated around 1.7-1.8", will maintain rain chances in the forecast (40-60%) this afternoon into this evening. With most of the region expected to be on the convergent side of the trough tonight, am expecting a drier night with only minimal PoPs. Despite being on the convergent side of the trough tomorrow, the GFS is showing a shortwave rotating around the base of the trough, and therefore, kept a slight chance for some showers tomorrow (15-20%), mainly from the Coastal Plains through the Coastal Bend and into the Victoria Crossroads. Despite expecting any showers or storms to be scattered in nature along with QPF values generally under an inch, soils remain saturated due to previous rainfall and therefore any thunderstorm could lead to flash flooding. Thus, the Weather Prediction Center has kept us under a Marginal Risk (at least 5% of exceeding flash flood guidance) for flash flooding through today. With any storms expected to be scattered in nature, expect to see more sunshine today and thus, result in a slightly warmer day than yesterday. With less cloud cover expected tomorrow, temperatures are expected to climb back into the lower 90s across the Brush Country and Rio Grande Plains. Overnight lows tonight will remain mild with temperatures ranging from the mid 60s to lower 70s. && .LONG TERM... (Wednesday night through next Monday) Issued at 315 AM CDT Tue May 16 2023 Relatively quiet weather is expected through the majority of the long term period as a 588 dam ridge at 500 hPa builds over South Texas. This will contribute to temperatures climbing into the 90s Thursday through Saturday. There is a low chance that the combination of heat and humidity will result in heat indices over 105 degrees on Friday and Saturday. Additionally, there will be at least a low chance for coastal flooding during high tide Friday and Saturday due to the increasing astronomical tides associated with the new moon. A 20-40 percent chance of showers and thunderstorms will return by Saturday and continue into next week as cyclonic vorticity advection associated with speed shear in the sub tropical jet and an ejecting 500 hPa cutoff low will help to break down the ridge. && .AVIATION... (12Z TAFS) Issued at 622 AM CDT Tue May 16 2023 VFR conditions are expected to prevail throughout this TAF cycle with light winds. Showers and thunderstorms are beginning to enter South Texas and could impact ALI and CRP during the next couple of hours. Scattered showers and thunderstorms are expected to continue developing throughout the afternoon and into this evening, with rain chances beginning to taper off after 00z. && .MARINE... Issued at 315 AM CDT Tue May 16 2023 Light and variable winds are expected today through tomorrow. Showers across the local waters this morning are expected to increase in coverage this afternoon with the likelihood of developing into thunderstorms. Rain chances are expected to begin to tapper off tonight with only a slight chance of showers tomorrow. Winds around 10 knots or less and seas less than 2 feet are expected through early next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 84 69 86 68 / 50 20 20 0 Victoria 83 68 86 65 / 50 30 10 0 Laredo 87 70 91 72 / 40 30 10 0 Alice 84 67 88 66 / 50 30 20 0 Rockport 84 72 86 72 / 50 20 20 0 Cotulla 87 70 92 70 / 40 30 10 0 Kingsville 85 68 88 67 / 50 20 20 0 Navy Corpus 83 73 85 73 / 40 20 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...JCP LONG TERM....TWH AVIATION...JCP/84
Hazardous weather outlook, May 16, 4:10 AM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 410 AM CDT Tue May 16 2023 TXZ229>234-239>247-342>347-442-443-447-170915- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun- Kleberg Islands-Nueces Islands-Calhoun Islands- 410 AM CDT Tue May 16 2023 This Hazardous Weather Outlook is for south Texas. .DAY ONE...Today and tonight. Marginal Risk of flash flooding today. Scattered thunderstorms expected across South Texas. Moderate river flooding will continue along the Guadalupe River for the next few days. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorms are possible Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ231-232-236-237-250-255-270-275-170915- Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 410 AM CDT Tue May 16 2023 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability of hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 16, 10:56 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1056 AM CDT Tue May 16 2023
TXZ343-161630-
Coastal Nueces TX-
1056 AM CDT Tue May 16 2023
...A strong thunderstorm will impact portions of central Nueces
County through 1130 AM CDT...
At 1055 AM CDT, Doppler radar was tracking a strong thunderstorm over
Driscoll Childrens Hospital, or over Corpus Christi. This storm was
nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Del Mar College Windward Campus, Corpus Christi
Country Club, Texas A&M University Corpus Christi, Bay Area Medical
Center, Cole Park, Spohn Hospital South, Driscoll Childrens Hospital,
Downtown Corpus Christi, Del Mar College Heritage Campus and La
Palmera Mall.
This includes the following highways...
Interstate 37 between mile markers 1 and 3.
US Highway 181 near mile marker 648.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2775 9747 2781 9745 2784 9742 2772 9731
2766 9738
TIME...MOT...LOC 1555Z 132DEG 3KT 2774 9740
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
EMFSpecial weather statement, May 16, 11:31 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1131 AM CDT Tue May 16 2023
TXZ243-244-343-161715-
Inland Nueces TX-Inland San Patricio TX-Coastal Nueces TX-
1131 AM CDT Tue May 16 2023
...A strong thunderstorm will impact portions of central Nueces and
south central San Patricio Counties through 1215 PM CDT...
At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm over
Corpus Christi International Airport, moving west at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Robstown, Corpus Christi International Airport, Del
Mar College Windward Campus, Cabaniss Field, Del Mar College Heritage
Campus, Clarkwood, Annaville, Calallen, Downtown Corpus Christi,
Corpus Christi North Beach, Edroy, Petronila, North San Pedro and
Tuloso.
This includes the following highways...
Interstate 37 between mile markers 1 and 20.
US Highway 181 near mile marker 648.
US Highway 77 between mile markers 658 and 676.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2771 9778 2796 9769 2782 9738 2765 9745
TIME...MOT...LOC 1630Z 108DEG 10KT 2777 9750
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 10:56 AM CDT | Special Weather Statement | CRP | Nueces | 34 min |
| May 16, 11:23 AM CDT | Flash Flood Warning | CRP | Nueces | 82 min |
| May 16, 11:31 AM CDT | Special Weather Statement | CRP | Nueces | 44 min |
| May 16, 11:54 AM CDT | Special Weather Statement | CRP | San Patricio | 36 min |
| May 16, 12:04 PM CDT | Special Weather Statement | CRP | Refugio | 26 min |
| May 16, 12:25 PM CDT | Special Weather Statement | CRP | Calhoun | 35 min |
| May 16, 12:43 PM CDT | Flash Flood Warning | CRP | Calhoun | 92 min |
| May 16, 12:45 PM CDT | Special Weather Statement | CRP | San Patricio | 30 min |
| May 16, 1:01 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 59 min |
| May 16, 1:37 PM CDT | Special Weather Statement | CRP | Refugio | 23 min |
| May 16, 2:02 PM CDT | Areal Flood Advisory | CRP | Calhoun | 58 min |
| May 16, 2:28 PM CDT | Special Weather Statement | CRP | Kleberg | 47 min |
| May 16, 2:39 PM CDT | Special Weather Statement | CRP | Goliad | 36 min |
| May 16, 5:55 PM CDT | Special Weather Statement | CRP | La Salle | 35 min |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.